Alert archive / Illinois / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 26, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at May 2, 1997, 10:06 PM CDT for DeWitt County, Piatt County, Illinois. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 2, 1997, 10:06 PM CDT (03:06 UTC)
- Expired
- May 2, 1997, 10:30 PM CDT
- In force
- 24 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties
Counties DeWitt County, IL, Piatt County, IL
The radar
The Lincoln radar (KILX), 51 km from the middle of the area, began a volume at 03:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 3.1 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 702 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- -74 m²/s²
- 0-3 km storm-relative helicity
- -24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSPI 030307 RRA SVRSPI ILC039-147-030330- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 1006 PM CDT FRI MAY 2 1997 * SEVERE THUNDERSTORM WARNING FOR EASTERN DE WITT COUNTY - CENTRAL ILLINOIS NORTHERN PIATT COUNTY - EAST CENTRAL ILLINOIS * UNTIL 1030 PM CDT * SOME LOCATIONS AFFECTED LANE WELDON FARMER CITY MANSFIELD * AT 1003 PM CDT LINCOLN DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES NORTH OF ARGENTA OR 16 MILES NORTHEAST OF DECATUR...MOVING NORTHEAST AT 30 MPH. THIS STORM IS CAPABLE OF PRODUCING LARGE HAIL. GET INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. BRITT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 2:28 PM CDT, 7 hours 38 minutes earlier.
Area forecast discussion, May 2, 2:28 PM CDT, 7 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 225 PM CDT FRI MAY 2 1997 ANOTHER TORNADO WATCH ISSUED ACROSS PARTS OF THE CWA...SO LIMITED TIME FOR DISCUSSION. NGM IS TRACKING LOW TOO FAR TO THE SOUTH. BELIEVE ETA HAS BETTER HANDLE ON THE CURRENT SITUATION BRINGING THE SFC LOW TO NEAR SPI BY 00Z. THE GOING FORECAST HAS A GOOD HANDLE ON THE SITUATION. POSSIBLE HEAVY RAIN TONIGHT...SO WOULD SUGGEST EXTENDING THE MENTION OF THIS TO TH(E OVERNIGHT. PLENTY OF CLOUD-COVER AND RAIN SHOULD HOLD TEMPERATURES CLOSE TO GUIDANCE LOWS TONIGHT. PIA 45/55 ++ SPI 47/58 ++ DEC 46/58 ++ CMI 46/56 ++ LWV 50/58 ++ PLAHMER/AUTEN
Nearby
Severe Thunderstorm Warnings in Illinois, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.